| Catalog Number |
RBY2C0512-A |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/19/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) for a gastrointestinal bleed using ruby coils.During the procedure, the physician deployed a ruby coil into the target vessel using another manufacturer's microcatheter but did not like the way the coil deployed in the vessel and decided to resheath the coil.While the ruby coil was being retracted back into its introducer sheath, it unintentionally detached within the microcatheter.Therefore, the detached ruby coil was removed and the procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.